Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 17, 2010, 3:52 AM MDT for 5 counties in Colorado. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2010, 3:52 AM MDT (09:52 UTC)
- Expired
- Jun 17, 2010, 8:13 PM MDT
- In force
- 16 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4579 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS85 KBOU 170952 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 352 AM MDT THU JUN 17 2010 COZ214-216-172200- /O.NEW.KBOU.FW.W.0005.100617T0952Z-100618T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 352 AM MDT THU JUN 17 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK. * TIMING...WINDS WILL RAPIDLY INCREASE EARLY THIS MORNING AND THEN DECREASE LATE THIS AFTERNOON AND EARLY EVENING. * WIND...WEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE AREA THIS MORNING AND AFTERNOON. A FEW GUSTS MAY APPROACH 80 MPH ALONG THE FOOTHILLS THIS MORNING. * HUMIDITY...HUMIDITY VALUES WILL RANGE FROM 7 TO 15 PERCENT THROUGH EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF STRONG GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL ALLOW FOR EXTREME FIRE BEHAVIOR SHOULD A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
2 follow-up statements
977 WWUS85 KBOU 171655 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT THU JUN 17 2010 COZ214-216-180200- /O.CON.KBOU.FW.W.0005.000000T0000Z-100618T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 1055 AM MDT THU JUN 17 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND THEN DECREASE THIS EVENING. * WIND...WEST WINDS OF 20 TO 35 MPH WITH SOME GUSTS TO 50 MPH WILL AFFECT THE AREA THROUGH THE AFTERNOON. * HUMIDITY...HUMIDITY VALUES WILL RANGE FROM 7 TO 15 PERCENT THROUGH EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF STRONG GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL ALLOW FOR EXTREME FIRE BEHAVIOR SHOULD A FIRE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
188 WWUS85 KBOU 180213 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 813 PM MDT THU JUN 17 2010 ...THE RED FLAG WARNING FOR FIRE WEATHER ZONES 214 AND 216 HAS EXPIRED... COZ214-216-180315- /O.CAN.KBOU.FW.W.0005.000000T0000Z-100618T0200Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 813 PM MDT THU JUN 17 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK. * TIMING...TEMPERATURES WILL CONTINUE TO DROP SLOWLY THROUGH THE EVENING INTO THE 50S. * WIND...SOUTHWEST WINDS WILL REMAIN LESS THAN 20 MPH THIS EVENING. * HUMIDITY...WILL CONTINUE TO CLIMB TO 20 TO 30 PERCENT BY LATE EVENING. * IMPACTS...WITH FALLING TEMPERATURES...INCREASING RELATIVE HUMIDITIES...AND DECREASING WINDS...IMPROVING FIRE BEHAVIOR CAN BE EXPECTED THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 17, 3:15 AM MDT, 37 minutes earlier.
Area forecast discussion, Jun 17, 3:15 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 AM MDT THU JUN 17 2010
.SHORT TERM...STRONG SHORT WAVE ASSOCIATED WITH AN UPPER LEVEL LOW
OVER THE NORTHERN ROCKIES IS ENTERING WESTERN WYOMING AT THIS TIME.
THE WAVE WILL RACE ACROSS WYOMING THIS MORNING AND BE OVER THE
WESTERN DAKOTAS BY NOON. SURFACE LOW OVER EASTERN WYOMING AND
NORTHEAST COLORADO WILL LIFT NORTH INTO THE DAKOTAS THIS MORNING.
BIGGEST CONCERN CONTINUES TO BE THE HIGH WIND THREAT THIS MORNING.
MODELS SHOW WINDS JUST ABOVE RIDGE TOP (ABOUT 650 MB) AT 50 TO 70
KNOTS. QUESTION IS...WILL ENOUGH OF A WAVE BE GENERATED FOR THE
WINDS TO SURFACE IN AND NEAR THE FOOTHILLS. MODELS CONTINUE TO SHOW
A STABLE LAYER JUST ABOVE RIDGE TOP...BUT NOT QUITE AS STRONG AS
YESTERDAY'S MODEL RUNS. HIGHER RESOLUTION MODELS INDICATE THE STRONG
WINDS WILL STAY CLOSE TO THE FOOTHILLS...SO DON'T EXPECT HIGH WINDS
TO VENTURE FAR EAST. TIME FRAME FOR THE STRONG WINDS APPEAR TO BE
11-16Z. MAY HAVE TO ISSUE A RED FLAG WARNING FOR THE SOUTHERN
FOOTHILLS...WILL HAVE TO MONITOR HUMIDITIES TO SEE IF THE FALL LOW
ENOUGH FOR WARNING CRITERIA.
BY AFTERNOON THE HIGH WIND THREAT WILL HAVE ENDED. COOLER AIR MOVING
IN BEHIND THE SYSTEM WILL RESULT IN HIGH 5 TO 10 DEGREES COOLER THAN
YESTERDAY. AIRMASS WILL BE DRY TODAY. AFTER A FEW MORNING HIGH
CLOUDS...SKIES SHOULD BE CLEAR THE REST OF THE DAY. LOW TEMPERATURES
TONIGHT WILL BE COOLER BECAUSE OF THE WEAKER WINDS AND DRY AIRMASS
IN PLACE. SOME LOCATIONS ACROSS NORTHEAST COLORADO WILL DIP INTO THE
40S.
.LONG TERM...ON FRIDAY...A DRY SOUTHWESTERLY FLOW ALOFT WILL BE OVER
THE CWFA ASSOCIATED WITH AN UPPER LEVEL RIDGE. SOUNDINGS NOT GREAT
IN THE AFTN WITH FCST CAPES ONLY IN THE 200-400 J/KG RANGE. A FEW
TSTMS MAY DEVELOP LATE FRIDAY AFTN/EVNG AS A WEAK COLD FRONT MOVE IN
FM THE NORTH. IN ADDITION...AN UPPER LEVEL JET (70-75 KTS) WILL BE
JUST NORTH OF COLORADO AND COULD PROVIDE ADDITIONAL SUPPORT IF THE
FRONTAL BOUNDARY CAN INITIATE ANY CONVECTION...ESPECIALLY ALONG THE
NORTHERN BORDER. WITH ALL THAT SAID...WILL GO WITH ISOLD POPS FOR
FRIDAY NIGHT. ON SATURDAY...A SLIGHTLY COOLER (CLOSER TO SEASONAL
NORMS) AND MOISTURE AMS WILL BE IN PLACE FOLLOWING PASSAGE OF THE
FRONT. INTERACTIVE CAPES BETTER WITH VALUES IN THE 600-900 J/KG
RANGE. PLENTY OF CIN AS WELL ESPECIALLY WITH THE NAM12 SOUNDINGS
WHICH HAVE A STG INVERSION PRESENT IN THE 650-750 MB LYR. MAY SEE A
FEW CELLS DEVELOP ALONG THE FOOTHILLS AND PALMER DIVIDE BY LATE
SATURDAY AFTN...SPREADING INTO THE PLAINS SATURDAY NIGHT. ALL IN
ALL JUST SLGT CHC POPS IN THE GRIDS AT THIS TIME. MORE OF THE SAME
THE REMAINDER OF THE PERIOD. A PERSISTENT SWLY FLOW ALOFT WILL
CONTINUE OVER COLORADO. DRIER AMS IN THE MID AND UPPER LEVELS BUT
ENOUGH LOW LEVEL MSTR OVER THE PLAINS FOR A SLIGHT CHANCE OF
AFTN/EVNG TSTMS EACH DAY.
&&
.AVIATION...SOUTHERLY WINDS WILL SHIFT TO THE WEST TO NORTHWEST
WINDS THIS MORNING AS A SURFACE LOW LIFTS NORTHEAST OF THE STATE AND
A COLD FRONT PUSHES THROUGH. BY MID AFTERNOON...WINDS ARE EXPECTED
TO TURN NORTH TO NORTHEAST AS AN ANTICYCLONE DEVELOPS. A DRY AND
STABLE AIRMASS WILL BE IN PLACE RESULTING IN MOSTLY CLEAR SKIES FOR
THE NEXT 24 HOURS.
&&
.HYDROLOGY...HIGH FLOWS ARE WORKING THEIR WAY DOWN THE CACHE LA
POUDRE AND SOUTH PLATTE RIVERS FROM GREELEY EASTWARD. FLOODING
CONTINUES ALONG THESE RIVERS IN WELD COUNTY. OVERBANK FLOWS AND LOW
LAND FLOODING WILL CONTINUE ON THE SOUTH PLATTE RIVER FROM WELDONA
TO STERLING INTO THURSDAY. MOST RIVERS AND CREEKS ALONG THE NORTHERN
FRONT RANGE CONTINUE TO RECEDE.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
...HIGH WIND WARNING FRONT RANGE FOOTHILLS AND NORTHERN PORTIONS
OF THE URBAN CORRIDOR UNTIL NOON MDT TODAY ZONES
35..36..38..AND 39.
...FLOOD ADVISORY FOR THE SOUTH PLATTE RIVER IN MORGAN...LOGAN
AND WASHINGTON COUNTIES...
MEIER/COOPERHazardous weather outlook, Jun 16, 10:37 AM MDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1037 AM MDT WED JUN 16 2010 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1037 AM MDT WED JUN 16 2010 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON ACROSS PARTS OF THE FRONT RANGE AND EASTERN PLAINS. THERE WILL BE A SLIGHT CHANCE FOR A THUNDERSTORMS OVER FAR NORTHEAST COLORADO BY LATER THIS AFTERNOON. A SEVERE THUNDERSTORM WITH LARGE HAIL CAN NOT BE RULED OUT ACROSS LOGAN...PHILLIPS AND SEDGWICK COUNTIES. WEAKER THUNDERSTORMS WILL BE POSSIBLE OVER NORTH CENTRAL COLORADO THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND THURSDAY MORNING IN AND NEAR THE FOOTHILLS. GUSTS TO 80 MPH WILL BE POSSIBLE AROUND DAY BREAK AS A STORM SYSTEM MOVES INTO WYOMING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WINDS THURSDAY MORNING WILL GRADUALLY DIMINISH BY THE AFTERNOON. UNTIL THE WINDS DIMINISH...THE STRONGER GUSTS MAY BREAK TREE LIMBS AND CAUSE SCATTERED POWER OUTAGES. OTHERWISE IT WILL BE WARMER AND DRIER THROUGH MOST OF THE PERIOD. SLIGHTLY COOLER TEMPERATURES AND A BETTER CHANCE OF THUNDERSTORMS MAY ENTER THE PICTURE BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE FAR NORTHEAST PLAINS OF COLORADO AFTER 4 PM. HIGH WIND REPORTS WILL ALSO BE APPRECIATED OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS FOR LATER TONIGHT AND THURSDAY MORNING. SWE/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:29 AM MDT | River Flood Advisory | BOU | Sedgwick | 6 days |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.